MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS
Model Number 1260
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that vessel dissection occured.The lesion was located in the right coronary artery.A rotalink advancer, 1.25 mm rotalink burr, 330 cm rotawire and 6f mach1 guiding catheter were selected for use.The rotawire was guided through a non-bsc microcatheter to the distal end of the lesion in the pl branch.It was noted that it was difficult to guide the rotawire through the lesion due to the occlusion, so the wire was spun heavily to get it to the distal point in the pl branch.Subsequently, the burr was advanced in dynaglide mode over the rotawire within the mach1 guide catheter but there was resistance approximately 20cm into the guiding catheter.The rotawire started to spin quite heavily and the distal tip of the wire broke off while the burr was still in the guiding and resulted to a limited local dissection.As the burr was completely stuck while being in the guiding catheter, the burr and wire were retrieved but the wire position was lost.An attempt to rewire the lesion was done using a non-bsc wire which was guided through the microcatheter but the wire became stuck in the dissection.The procedure was discontinued and the dissection was given time to heal; same procedure was to be repeated in a few weeks.After retrieving the burr and rotawire, it looked like the coating was drilled/burred off the rotawire.In addition, material was found wrapped over the rotawire causing the stuck burr.It was unknown if material was from the burr, microcatheter, or guide catheter.The patient had a timi-2 flow (conform pre-procedure) and was stable.
 
Event or Problem Description
It was reported that vessel dissection occured.The lesion was located in the right coronary artery.A rotalink advancer, 1.25 mm rotalink burr, 330 cm rotawire and 6f mach1 guiding catheter were selected for use.The rotawire was guided through a non-bsc microcatheter to the distal end of the lesion in the pl branch.It was noted that it was difficult to guide the rotawire through the lesion due to the occlusion, so the wire was spun heavily to get it to the distal point in the pl branch.Subsequently, the burr was advanced in dynaglide mode over the rotawire within the mach1 guide catheter but there was resistance approximately 20cm into the guiding catheter.The rotawire started to spin quite heavily and the distal tip of the wire broke off while the burr was still in the guiding and resulted to a limited local dissection.As the burr was completely stuck while being in the guiding catheter, the burr and wire were retireved but the wire position was lost.An attempt to rewire the lesion was done using a non-bsc wire which was guided through the microcatheter but the wire became stuck in the dissection.The procedure was discontinued and the dissection was given time to heal; same procedure was to be repeated in a few weeks.After retrieving the burr and rotawire, it looked like the coating was drilled/burred off the rotawire.In addition, material was found wrapped over the rotawire causing the stuck burr.It was unknown if material was from the burr, microcatheter, or guide catheter.The patient had a timi-2 flow (conform pre-procedure) and was stable.It was further reported that the burr together with the wire were removed manually as the burr was stuck on the wire.
 
Additional Manufacturer Narrative
Age or date of birth : age at time of event - 18 years or older.Mfr site : mfr site address 2: no.20905 int.A.Col.,cd.Industrial, 22444.

Brand Name
MACH1
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8460916
Report Number2134265-2019-03124
Device Sequence Number19597361
Product Code DQY
UDI-Device Identifier08714729351986
UDI-Public08714729351986
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K020028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model Number1260
Device Catalogue Number1260
Device Lot Number0060156703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;